Tag Archives: Addison

How an Emergency Injection works!


What should you do if an Addison crisis threatens? How do you prepare an emergency injection and how do you administer it? If you have a gastro-intestinal infection, accompanied by diarrhoea and vomiting, there is a big risk of an Addison crisis. Always discuss with your specialist what you have done and what else needs to be done. Explain to your family, colleagues and friends what illness you have, and what they should do if necessary. Show them the animated clip.

code: NVACP 04
https://www.youtube.com/watch?v=1MBso7ZuF1c

Other Languages:

What can carers do?

This animated clip provides support and advice for the carers of a patient with an adrenal gland disorder. Who might be a carer for an Addison patient? Actually, anyone who is close to the patient: the partner, children, neighbours, friends, family members, colleagues. What do you need to know about an Addison crisis: you should know what happens during a crisis, and – of course – you should know how to recognize one, where the medication and the emergency injection is kept, which hospital the patient visits and the name of the specialist. It is useful to keep all medication together in an easily accessible location and to make sure that the carer knows where it is. In the event of an Addison crisis, if the patient is vomiting, has diarrhoea, or is unconscious, you need to give the patient extra pills or an emergency injection, then phone the specialist at the hospital and discuss what else needs to be done. You should remain with the patient if at all possible, so that you can explain to others what needs to be done if the patient is incapable. Afterwards, check that everything went OK and think about what could have been improved.

https://www.youtube.com/watch?v=074jRbhKHjw

Code NVACP09

Other Languages: